Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Total positivity in the De Concini-Procesi Compactification

Author: Xuhua He
Journal: Represent. Theory 8 (2004), 52-71
MSC (2000): Primary 20G20; Secondary 14M15
Published electronically: April 21, 2004
MathSciNet review: 2048587
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the nonnegative part $\overline{G_{>0}}$ of the De Concini-Procesi compactification of a semisimple algebraic group $G$, as defined by Lusztig. Using positivity properties of the canonical basis and parametrization of flag varieties, we will give an explicit description of $\overline{G_{>0}}$. This answers the question of Lusztig in Total positivity and canonical bases, Algebraic groups and Lie groups (ed. G.I. Lehrer), Cambridge Univ. Press, 1997, pp. 281-295. We will also prove that $\overline{G_{>0}}$ has a cell decomposition which was conjectured by Lusztig.

References [Enhancements On Off] (What's this?)

  • [DP] De Concini, C., and C.Procesi, Complete symmetric varieties, Invariant theory (Montecatini 1982), Lect. Notes Math., vol. 996, Springer, 1983, pp. 1-44. MR 85e:14070
  • [FZ] Fomin, S., and A. Zelevinsky, Double Bruhat cells and total positivity, J. Amer. Math. Soc. 12 (1999), no. 2, 335-380. MR 2001f:20097
  • [MR] Marsh, R., and K. Rietsch, Parametrizations of flag varieties, RT/0307017.
  • [KL] Kazhdan, D., and G. Lusztig, Representations of Coxeter groups and Hecke algebras,, Invent. Math. 53 (1979), 165-184. MR 81j:20066
  • [L1] Lusztig, G., Total positivity in reductive groups, Lie Theory and Geometry: in honor of Bertram Kostant, Progress in Math. 123 (1994), 531-568. MR 96m:20071
  • [L2] Lusztig, G., Total positivity and canonical bases, Algebraic groups and Lie groups (ed. G.I. Lehrer), Cambridge Univ. Press, 1997, pp. 281-295. MR 2000j:20089
  • [L3] Lusztig, G., Total positivity in partial flag manifolds, Represent.Theory 2 (1998), 70-78 (electronic). MR 2000b:20060
  • [L4] Lusztig, G., Introduction to total positivity, Positivity in Lie theory: open problems (eds. J. Hilgert, J.D. Lawson, K.H. Neeb, E.B. Vinberg), de Gruyter Berlin, 1998, pp. 133-145. MR 99h:20077
  • [L5] Lusztig, G., Parabolic character sheaves, I, RT/0302151.
  • [L6] Lusztig, G., Parabolic character sheaves, II, RT/0302317.
  • [R1] Rietsch, K., Total positivity and real flag varieties, MIT thesis (1998).
  • [R2] Rietsch, K., An algebraic cell decomposition of the nonnegative part of a flag variety, J. Algebra 213 (1999), no. 1, 144-154. MR 2000e:14086

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20G20, 14M15

Retrieve articles in all journals with MSC (2000): 20G20, 14M15

Additional Information

Xuhua He
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139

Received by editor(s): October 3, 2003
Received by editor(s) in revised form: March 10, 2004
Published electronically: April 21, 2004
Article copyright: © Copyright 2004 American Mathematical Society